A U.K. college student reportedly died after ingesting diet pills she found online.
Eloise Parry, 21, had bought the “slimming” pills on the internet and ended up taking 8 pills — 6 more than the lethal dose. She “burned up from the inside” after taking the capsules composed of Dinitrophenol (DNP), according to the Daily Mail.
Eloise drove herself to the Royal Shrewsbury Hospital after falling ill on April 12. There the doctors discovered that there was no cure for DNP’s level of toxicity.
The drug caused her metabolism to skyrocket and she began to overheat. Despite their efforts, doctors were unable to save Eloise who died three hours later.
Her mother, Fiona, 51, recently released this statement warning everyone of the dangers of the “slimming tablets”:
Sunday started out cool and clear.
By lunchtime there was a brisk wind, blowing in strong gusts that suggested a storm might be coming. Overhead the skies were bright blue, almost cloudless and full of promise.
I didn’t know it at the time, but Ella had bought slimming tablets on the internet. A substance called DNP that is unsuitable for human consumption because of its toxicity.
She had taken even more of these “slimming tablets” than recommended on the pack and had no idea just how dangerous they really were.
How many of us have ever thought “if one tablet works, surely it won’t hurt to take one or two more?”
When she started to feel unwell, she drove herself to hospital and walked into A&E.
She explained what she had taken and there was no great panic as she was still completely lucid and with it.
At this point she still seemed to be okay. That all changed when the toxicity report came back and it was clear how dire her situation was.
The drug was in her system, there was no anti-dote, two tablets was a lethal dose – and she had taken eight.
As Eloise deteriorated, the staff in A&E did all they could to stabilise [sic] her.
As the drug kicked in and started to make her metabolism soar, they attempted to cool her down, but they were fighting an uphill battle.
She was literally burning up from within. When she stopped breathing, they put her on a ventilator and carried on fighting to save her.
When her hearted stopped they couldn’t revive her.
She had crashed. She had taken so much DNP that the consequences were inevitable. They never stood a chance of saving her. She burned and crashed.
Outside, the wind had stopped and it now raining gently.
She never intended to take her own life. She just never really understood how dangerous the tablets that she took were.
Most of us don’t believe that a slimming tablet could possibly kill us.
DNP is not a miracle slimming pill. It is a deadly toxin. It is similar to TNT in structure.
TNT is an explosive. DNP causes your metabolism to run at an explosive level, with potentially fatal consequences.
Eloise, known as Ella to friends and loved ones, was a student studying Families and Childcare Studies at Glyndwr University in Wrexham, Wales. She had been planning to get her Masters Degree at the time of her death.
She was an active member in her community as well, volunteering at West Mercia Women’s Aid and the YMCA.
Officials are now looking into where the pills were purchased. They reportedly cost about £70 (roughly $104) for 100 capsules and each capsule contains 200mg of DNP.
Photo Credit: The Independent, nypost.com